High Wind, Guadalupe Mountains of Culberson County
- When
- January 6, 10:38 AM MST to January 7, 3:38 AM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- RAWS
An upper level storm system moved across West Texas and Southeast New Mexico, resulting in high winds in the Guadalupe Mountains, especially at higher elevations.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
An upper level storm system moved across West Texas and Southeast New Mexico, resulting in high winds in the Guadalupe Mountains, especially at higher elevations.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jan 6, 9:56 AM MST, 42 minutes earlier.
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1056 AM CST Sun Jan 6 2019
.DISCUSSION...
See 18z aviation discussion below.
&&
.AVIATION...
VFR conditions are generally expected for the next 24 hours
although there is a slight chance of low ceilings around 12z
Monday. Winds will be elevated with some gusts out of the
southwest this afternoon. Winds will weaken some and become
westerly tonight.
&&
PREV DISCUSSION... /issued 325 AM CST Sun Jan 6 2019/
DISCUSSION...
Warm conditions will continue to begin the new week before cooler
and wet weather arrives late this week. Upper ridging will break
down over the area today as a trough arrives from the west. We are
only expecting a glancing blow from this storm system as it lifts
into the Plains. Westerly winds will increase over the higher
terrain this afternoon with the strongest winds across the
Guadalupe Mountains. Have upgraded to a High Wind Warning there as
winds could gust to near 70 mph. Isolated showers are possible in
this area as well this afternoon as the upper trough passes.
Temperatures will warm well above normal with highs mostly in the
70's except for the Guadalupe Mountains where temperatures will
stay in the 50's.
A Pacific front will bring slightly cooler conditions Monday while
another backdoor front Tuesday continues the cooling trend into
midweek. The southern jet remains active as another upper trough
moves this way late in the week. Rain chances go up Thursday into
Friday as the trough cross the region. Temperatures fall back below
normal during this time mainly due to clouds and precipitation.
Drier conditions return for next weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 73 44 65 40 / 0 10 0 0
Carlsbad 67 38 61 38 / 10 10 0 0
Dryden 68 48 72 44 / 0 10 0 0
Fort Stockton 78 47 65 42 / 0 10 0 0
Guadalupe Pass 53 37 52 39 / 20 10 0 0
Hobbs 70 38 61 36 / 0 10 0 0
Marfa 73 38 61 30 / 10 10 0 0
Midland Intl Airport 72 45 64 41 / 0 10 0 0
Odessa 74 43 63 41 / 0 10 0 0
Wink 77 41 63 37 / 0 10 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Warning until 9 PM MST this evening for Guadalupe
Mountains of Eddy County.
TX...High Wind Warning until 9 PM MST this evening for Guadalupe
Mountains.
&&
99/99/Hazardous Weather Outlook National Weather Service Midland/Odessa TX 249 AM CST Sun Jan 6 2019 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-070900- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 249 AM CST Sun Jan 6 2019 /149 AM MST Sun Jan 6 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight Strong wind will be possible across the Guadalupe Mountains this afternoon and evening. A High Wind Warning is in effect. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
2 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, January 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 794905, 794906.